Advice on hair loss

Hi All,

Any advice would be most helpful, I am 29 weeks pregnant and due to having a very bad flare whilst pregnant I have to go on prednisone, I was on 15mg for 2 weeks, then 10mg and now 5 mg and am also on 200mg of plaquenil.  It seems to be managing the symptoms ok but I have noticed in the last couple of week substantial hair loss. My hair was looking a lot thicker due to the pregnancy but that has now gone.  Does anyone have an advice at all? Will this start to slow down? Is it the steroids or plaquenil? I am trying to get hold of my rheumatologist but they never pick up the phone.  Thanks i advance for any help as I don't know what to do!

2 Replies

oldestnewest
  • you could go and see a trichologist but in my opinion if you have started experiencing hair loss since being on the meds then you are prob experiencing side effects from your meds.  If you can't get hold of you rheumy on the phone try and send an email or go and see your gp.  Also make sure you are not deficient in things like vit d, iron etc

  • It takes time for the hair (which is dead anyway) to fall out after it has stopped growing. I've read that it is about 10-12 weeks. So it may be the flare up that triggered the stopping of hair growth and it will start to regrow.

    Hair loss 3 months after the delivery of a baby - that's when the hormone levels crash down - is very common. Just to warn you!

You may also like...